Alert archive / Texas / Tornado Warnings in 2000
Tornado Warning 8, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at Mar 25, 2000, 11:27 PM CST for Shackelford County, Texas. It was in force for 63 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 25, 2000, 11:27 PM CST (05:27 UTC)
- Expired
- Mar 26, 2000, 12:30 AM CST
- In force
- 63 min
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
County Shackelford County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 25, 11:55 PM CST | Hail 1 | Albany, TX | |
| Mar 25, 11:55 PM CST | Hail 1.75 | Albany, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 5.5 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 887 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1807 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KSJT 260528 TORSJT TXC417-260630- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 1127 PM CST SAT MAR 25 2000 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * TORNADO WARNING FOR... SHACKELFORD COUNTY IN NORTH CENTRAL TEXAS * UNTIL 1230 AM CST * AT 1121 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH A POSSIBLE TORNADO 9 MILES NORTHWEST OF ALBANY... MOVING SOUTHEAST AT 25 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... ALBANY AT 1140 PM CST IBEX AT 1205 AM CST ABANDON MOBILE HOMES AND VEHICLES...AND GO TO A NEARBY STURDY BUILDING. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST 1DITCH AND COVER YOUR HEAD. TEW
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Mar 25, 3:00 PM CST, 8 hours 27 minutes earlier.
Area forecast discussion, Mar 25, 3:00 PM CST, 8 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 300 PM CST SAT MAR 25 2000 WITH MOIST HUMID AIRMASS IN PLACE...TRIGGERING MECHANISMS FOR CONVECTION WILL NEED TO BE FOUND IN THE LOW LEVELS AS UPPER LEVEL RIDGE IS IN PLACE FROM 700 MB AND UPWARDS. A WEAK FRONTAL BOUNDARY IS SITUATED ACROSS THE BIG COUNTRY...ROUGHLY PARALLEL TO I-20. BAROCLINICITY AND LOW LEVEL CONVERGENCE ARE MINIMAL AT THIS TIME. THE UPSHOT FOR CONVECTION WILL BE THE DIURNAL INSTABILITY AS PARTIAL CLEARING THIS AFTERNOON WILL FURTHER DESTABILIZE THE ATMOSPHERE AS CAPES INCREASE. CAPES ALREADY NEAR 3000 J/KG AT ABI AND LIS OF <-7 EXTEND NORTHEASTWARD. TO THE WEST...ANOTHER BOUNDARY IN THE FORM OF A DRY LINE/TROUGH WILL PUSH EASTWARD ACROSS THE AREA TOMORROW MORNING. LLJ IS DIFFICULT TO DEPICT AND THE ETA CONVERGENCE ACROSS THE HEARTLAND APPEARS TO BE OVERDONE. HENCE...ETA QPF MAY BE WAY OVERDONE AS WELL. WILL STEER MORE TOWARD THE MOS/FAN POPS WITH 20% TONIGHT ACROSS MOST AREAS. DEPENDING ON DEVELOPMENT OF CONVECTION BETWEEN NOW AND TRANSMISSION TIME...MAY NEED 30 POPS FOR THE BIG COUNTRY AND/OR LESS THAN 20 POPS SOUTHERN AREAS. WILL ADJUST ZONES ACCORDINGLY AS PER WATCH ISSUANCE. OTHERWISE...A WARM DAY IN STORE TOMORROW AS WESTERLY WINDS IN THE 10-20 MPH RANGE COMBINE WITH THERMAL 850 RIDGING. WITH AMPLE SUNSHINE BY AFTERNOON...85 TO 90 WILL BE WITHIN REACH. SLIGHTLY COOLER TEMPS OVER EASTERN SECTIONS AS A LATER WIND SHIFT/DECREASE IN CLOUD COVER IS EXPECTED. NOT AS WARM ON MONDAY AS NORTHWESTERLY FLOW ALOFT AND LOWER THICKNESSES INFILTRATE THE REGION. NEXT SHOT FOR PRECIPITATION WILL BE ON TUESDAY AND WEDNESDAY AS ANOTHER UPPER LEVEL LOW DIVES ACROSS THE SOUTHWEST. MRF AND EURO MODELS NOT IN PHASE AS FAR AS TIMING GOES WITH THIS EVENT. WILL GO AHEAD AND LEAVE EXTENDED AS IS WITH A SLIGHT CHANCE OF TSTMS FOR TUESDAY AND WEDNESDAY. PRELIMS... ABI 059/084/052/078 2100 SJT 058/088/052/083 1-00 JCT 059/089/051/084 1-00 .SJT...NONE. 21 N
In the hours before
Local storm report, Mar 25, 7:58 PM CST, 3 hours 29 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
758 PM CST SAT MAR 25 2000
TIME(CST) .....CITY LOCATION..... STATE...EVENT/REMARKS...
....COUNTY LOCATION....
440 PM STAMFORD TX 1.00 INCH HAIL
03/25/00 JONES HAM RADIO OPERATOR REPORTED
DIME TO QUARTER SIZE HAIL
IN STAMFORD
515 PM 10 SE OF HASKELL TX 0.88 INCH HAIL
03/25/00 HASKELL WEATHER SPOTTER REPORTED
NICKEL SIZE HAIL NEAR LAKE
STAMFORD
520 PM BRADY TX 0.88 INCH HAIL
03/25/00 MCCULLOCH NICKEL SIZE HAIL REPORTED
BY LOCAL EMERGENCY MANAGER
545 PM BRADY TX 0.88 INCH HAIL
03/25/00 MCCULLOCH NICKEL SIZE HAIL REPORTED
BY WEATHER SPOTTER
555 PM 10 NW THROCKMORTON TX 1.00 INCH HAIL
03/25/00 THROCKMORTON QUARTER SIZE HAIL REPORTED
BY WEATHER SPOTTER
706 PM CHEROKEE TX 0.75 INCH HAIL
03/25/00 SAN SABA DIME SIZE HAIL REPORTED
BY THE PUBLIC AT THE SOUTH
SIDE CAFE IN CHEROKEE
TEW
NThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 6:19 PM CST | Severe Thunderstorm Warning | SJT | San Saba | 56 min |
| Mar 25, 9:21 PM CST | Severe Thunderstorm Warning | SJT | Jones | 69 min |
| Mar 25, 9:40 PM CST | Severe Thunderstorm Warning | SJT | Haskell | 80 min |
| Mar 25, 10:13 PM CST | Severe Thunderstorm Warning | SJT | Throckmorton | 47 min |
| Mar 25, 10:59 PM CST | Severe Thunderstorm Warning | SJT | Shackelford, Throckmorton | 76 min |
Nearby
Tornado Warnings in Texas, 2000Every tornado warning in 2000Tornadoes in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.